Our four year old shepherd? Mix (looks a lot like a solid black German shepherd) Megateon has demodectic mange. He responded well to the vet but when we brought him home, he was prescribed prednisone. We have him this for several days and started lowering the dose per the vets instructions. When we got to 1/4 of a 5mg pill every 48 hrs, he started scratching his face again. We have messed with his does a few times now but I read somewhere that dogs with mange should not take prednisone. His skin isn't looking red like it did when the mange was terrible but clearly it still itches. We are trying mitaban next week but I'm just not sure we are on the best course of action. Is it normal to start this process with prednisone? He has also developed some nasty smelling brown discharge from his ears that I am going to call about tomorrow. I washed them with ear wash tonight. Just looking for some answers for my poor guy. Thanks for any help!